Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 35, NWS Shreveport, LA

November 29, 2001Caldwell Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Nov 29, 2001, 7:05 AM CST for Caldwell Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2001, 7:05 AM CST (13:05 UTC)
Expired
Nov 29, 2001, 10:15 AM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Caldwell Parish, LA

The radar

The Ft Polk radar (KPOE), 132 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 291308
FFWSHV
LAC021-291615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CST THU NOV 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1015 AM CST

* AT 705 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN MOVING INTO CALDWELL PARISH. 
  HEAVY RAINS MAY FALL FOR OVER AN HOUR...AND PRODUCE OVER AN
  INCH OF RAIN IN SOME LOCATIONS.

THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY 
ROADS...AND LOW FARMLAND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1015 AM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 4:10 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 29, 4:10 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 AM CST THU NOV 29 2001

UHHH...FLASH FLOOD WATCH EAST TEXAS LAKES AREA AND CENTRAL LA.
WINTER WEATHER ADVISORY SE OK TO CHEROKEE COUNTY TEXAS /SAME AS
ISSUED EARLIER/. SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY FOR
CENTRAL LA ZONES...PRIMANRILY FO RHAIL THREAT WITH VERY COLD TEMPS
ALOFT. ALL THIS DUE TO COLD STORM SYSTEM TO SWEEP THROUGH CWA TODAY.
ITS BEEN THE TOPIC OF DISCUSSION FOR SEVERAL DAYS NOW...AND ALL I
GOT TO SAY IS AFTER TODAY ITS GONE.  COOL AND DRY UNTIL I/LL
INTRODUCE POPS TO DAY 6 AND 7. BACK TO WORK...   17

PRELIMS...

SHV 40/33/62/40/64 7000
MLU 43/33/62/41/64 7000
TXK 39/31/60/39/62 7000
TYR 40/31/63/44/64 6000
LFK 42/33/64/44/66 7000

.SHV...FF WATCH FOR MUCH OF N LA/E TX LAKES AREA TODAY...
    ...WINTER WX ADVSY FOR SE OK AND PARTS OF NE TX TODAY...

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:19 AM CSTFlash Flood WarningSHVGrant, LaSalle4 hr

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.